Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jul 10, 2021, 3:45 AM CDT for Oregon County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 3:45 AM CDT (08:45 UTC)
- Expired
- Jul 10, 2021, 4:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
County Oregon County, MO
The radar
The Springfield radar (KSGF), 189 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2520 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
432 WWUS83 KSGF 100845 SPSSGF Special Weather Statement National Weather Service Springfield MO 345 AM CDT Sat Jul 10 2021 MOZ098-106-100915- Oregon MO-Shannon MO- 345 AM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SHANNON AND NORTH CENTRAL OREGON COUNTIES UNTIL 415 AM CDT... At 345 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Winona, or 18 miles east of Mountain View, moving east at 25 mph. Penny size hail and wind gusts in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Shannon and north central Oregon Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3683 9123 3687 9146 3696 9143 3697 9122 TIME...MOT...LOC 0845Z 275DEG 21KT 3691 9139 $$ Rothstein
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:15 AM CDT, 30 minutes earlier.
Area forecast discussion, Jul 10, 3:15 AM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Springfield MO 315 AM CDT Sat Jul 10 2021 Key Messages: 1. Complex forecast today with both severe weather and flooding possible. 2. Wet and much cooler weather for Sunday into Monday 3. Warming back up for mid week, with more rain chances .SHORT TERM...(Today and tonight) Issued at 227 AM CDT Sat Jul 10 2021 A very complex and somewhat lower confidence forecast today into tonight, mainly regarding the severe weather and flooding details. Confidence is high though that we will see precip. Early this morning the area had MCS's to the northwest and east of the area. A large MCS across northeast Kansas into northwest Missouri was aided by incoming shortwave energy and a low level jet. An additional MCS was located across southeastern Missouri. While high res models have done ok with the eastern MCS, they are doing poorly with the western MCS. The eastern MCS has produced a western moving outflow boundary, which was roughly from near Warsaw to Lebanon to Salem. While ample instability was present across the area, there is capping aloft. High res models continue to weaken the MCS to the northwest of the area early this morning as it moves into our area. Given the capping aloft, think this is plausible however do think it will stay strong enough for at least some severe potential across the far northwest and northern CWA this morning (4am-9am ish). Mainly along and north of Highway 54. Damaging winds would be the main threat. Not seeing a widespread severe threat at this point but will continue to monitor the latest trends. Otherwise it has remained very mild across the area with temps in the middle to upper 70s across the large part of the area. As we head through the morning, we will need to see what happens with the MCS north of our area, if it indeed weakens then we will be left with at least one outflow boundary along with a large cirrus cloud shield, which would likely keep any precip isolated to scattered and a slower temp rise. 00z HREF guidance is in decent agreement that by afternoon, we could see stronger destabilization, especially across the southwest half of the area. A 50kt 500mb jet noses into the western part of the area by mid to late afternoon, with a surface front moving into the northwest part of the CWA near that time also. There could also be other remnant outflow boundaries around to focus precip. RAP and NAM develop between 2000-3000ML CAPE with about 40-50kts of 0-6km shear across the area. Therefore ingredients are there for severe thunderstorms, however the question is exactly where and when will the most intense storms be. 00Z HREF guidance has strong support for severe storms to develop from west central Missouri, back into southeast Kansas and northeast Oklahoma as early as mid afternoon, and then move east southeast through southern Missouri through the evening. This is in response to that incoming mid level jet providing lift for storms to break the cap along the front. Damaging winds to 70 mph would be the primary threat, however can not rule out a few storms with large hail to the size of golf balls. Forecast soundings generally show southwest surface winds, which should keep the tornado threat pretty low, however will need to monitor for any local boundary interactions. This is all supported by the latest Enhanced risk by SPC. While storm motions will be fairly quick, PW values will be near 1.8 in, therefore high rainfall rates could lead to some localized flash flooding. Not seeing a signal for widespread flash flooding at this time and will continue to hold off on any Watch unless a stronger signal develops. WPC precip guidance continues to show a widespread 1-3 inches across a large part of the area through tonight. Frequent cloud to ground lightning will definitely be a threat therefore those with outdoor plans today and tonight will want to pay attention and move indoors as storms approach. Again, stay up on the forecast today as there could be some severe weather as early as this morning, with a lull during the day and more stronger storms by mid to late afternoon. This is an unusually strong/deep upper level system moving in, therefore models will likely struggle to resolve all the features correctly. .LONG TERM...(Sunday through Friday) Issued at 227 AM CDT Sat Jul 10 2021 The upper level low will be overhead for Sunday, and we are expecting mostly cloudy conditions with at least scattered showers for most of the day, especially the afternoon and evening. There will likely be enough instability for a few storms however no severe weather is expected at this time. High temperatures in the 70s are likely across most of the area, with the exception of far southern Missouri. This is at least 10 degrees below average for the time of year. The upper low moves very little on Monday with a near repeat expected, however not expecting as much precip with temps a few degrees warmer, however still below average. The low gets pushed off to the northeast on Tuesday with the area warming up for mid week. NBM showing a decent spread in potential highs, either in the middle 80s to low 90s. This appears to be due to the potential for disturbances to move in from the west. Therefore the potential exists for unsettled weather for mid to late week however confidence is low at this time. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1137 PM CDT Fri Jul 9 2021 For the 06z TAFS...Ongoing convective complex to the northeast of the CWA should remain northeast of the forecast terminals. Another complex of storms northwest of the area in Nebraska and Kansas may push into the western CWA and possibly affect the JLN area by mid morning. Additional convection will likely fire up along a front/outflow boundary during the late afternoon and into the evening hours which will bring flight conditions into IFR most likely. Some low level wind shear at JLN expected overnight and southerly wind gusts up to 25 kts on Saturday at the 3 TAF sites. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Lindenberg
Hazardous weather outlook, Jul 9, 8:56 PM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 856 PM CDT Fri Jul 9 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110200- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 856 PM CDT Fri Jul 9 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... Isolated showers and thunderstorms will be possible through the rest of the evening across the eastern ozarks, mainly along and east of Highway 63. These storms may produce brief gusty winds, small hail and locally heavy rainfall. Overnight, widespread showers and thunderstorms will move into northern Missouri. These thunderstorms may spread south into areas along and north of a Warsaw to Salem line by sunrise Saturday. Large hail, damaging winds and localized flooding are the main potential hazards. Most locations south of Highway 54 will likely remain dry. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An unseasonably strong storm system will approach the region on Saturday. Widespread showers and thunderstorms will occur at times, especially during the late afternoon and evening hours. Some of the most intense storms could produce large hail, damaging wind gusts and tornadoes. High rainfall rates could lead to localized flash flooding. Frequent cloud to ground lightning is likely. Isolated thunderstorms will be possible on a daily basis through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for portions of central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Ungar
In the hours before
Special weather statement, Jul 10, 3:45 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Springfield MO 345 AM CDT Sat Jul 10 2021 MOZ098-106-100915- Oregon MO-Shannon MO- 345 AM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SHANNON AND NORTH CENTRAL OREGON COUNTIES UNTIL 415 AM CDT... At 345 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Winona, or 18 miles east of Mountain View, moving east at 25 mph. Penny size hail and wind gusts in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Shannon and north central Oregon Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3683 9123 3687 9146 3696 9143 3697 9122 TIME...MOT...LOC 0845Z 275DEG 21KT 3691 9139 Rothstein
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:16 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 42 min |
| Jul 9, 7:29 PM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Shannon, Texas | 5 hr |
| Jul 9, 7:54 PM CDT | Flash Flood Warning | SGF | Howell | 3 hr |
| Jul 9, 7:56 PM CDT | Special Weather Statement | SGF | Howell | 49 min |
| Jul 9, 8:09 PM CDT | Special Weather Statement | SGF | Howell | 51 min |
| Jul 9, 8:15 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 28 min |
| Jul 10, 8:53 AM CDT | Special Weather Statement | SGF | Vernon | 52 min |
| Jul 10, 11:51 AM CDT | Special Weather Statement | SGF | Webster | 39 min |
| Jul 10, 12:03 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 41 min |
| Jul 10, 12:35 PM CDT | Special Weather Statement | SGF | Texas | 40 min |
| Jul 10, 1:03 PM CDT | Special Weather Statement | SGF | Shannon | 57 min |
| Jul 10, 1:22 PM CDT | Special Weather Statement | SGF | Howell | 53 min |
| Jul 10, 3:31 PM CDT | Special Weather Statement | SGF | Benton, Camden, Hickory | 44 min |
| Jul 10, 3:56 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, St. Clair | 6 hr |
| Jul 10, 4:09 PM CDT | River Flood Warning | SGF | St. Clair | 6 days |
| Jul 10, 6:55 PM CDT | Special Weather Statement | SGF | Jasper | 50 min |
| Jul 10, 5:45 PM CDT | Special Weather Statement | SGF | Cherokee | 60 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.